Psycho-Babble Medication Thread 317562

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

side effects anti-depressants

Posted by allinmymind on February 25, 2004, at 13:40:56

i experience heart palpitations from anxiety, the docs keep recommending anti-depressants and all seem to have palps as a side effect. does anyone know, reccommend drug to help anxiety depression that don't excite your nerves? please help!

 

Re: side effects anti-depressants » allinmymind

Posted by CareBear04 on February 25, 2004, at 17:48:25

In reply to side effects anti-depressants, posted by allinmymind on February 25, 2004, at 13:40:56

Propranolol should be good for this type of anxiety. It's a beta-blocker-- it should stop heart palpitations and trembling and other physical manifestations of anxiety.

 

Re: side effects anti-depressants allinmymind

Posted by crazychickuk on February 25, 2004, at 18:07:17

In reply to Re: side effects anti-depressants allinmymind, posted by CareBear04 on February 25, 2004, at 17:48:25

REMERON..............aswell as inderal (proponol) workd very good together..i too am a sufferer of hrt palps.... on all meds aswell as none.. accept inderal and remeron..

 

Re: side effects anti-depressants

Posted by allinmymind on February 25, 2004, at 19:11:59

In reply to side effects anti-depressants, posted by allinmymind on February 25, 2004, at 13:40:56

WHat are the possible side effects of beta blockers? Do you experience withdrawl symptoms when you go off them? Docs also suggested tenormin- a beta blocker, but i am afraid of it causing heart problems. any users? side effects?

 

Re: side effects anti-depressants » allinmymind

Posted by CareBear04 on February 25, 2004, at 19:44:51

In reply to Re: side effects anti-depressants, posted by allinmymind on February 25, 2004, at 19:11:59

Beta blockers should take care of the racing heart/heart palpitations. The side effects can vary, as with any other drug. For me, propranolol caused some nausea, depression, lightheadedness, low blood pressure, and cold extremities. I guess the latter two side effects are due to the beta blockers keeping blood from going to your head and hands or something like that, if I remember correctly. I didn't stay on it for very long, but it did take care of my physical anxiety for as long as i was on it. It may be worth a try for you.

 

Re: side effects anti-depressants allinmymind

Posted by crazychickuk on February 26, 2004, at 2:50:58

In reply to Re: side effects anti-depressants allinmymind, posted by CareBear04 on February 25, 2004, at 19:44:51

Just take a low dose 40mg something like that, as an as needed basis, i do and i am fine, i just suffered from light headedness at first... then its gone away, i dont take it everyday just every few days some times just 1 time a week, i just take it when i need it, remeron is the only med that hasnt made my hrt rate higher. so i take this aswell for my severe panick atacks, but inderal takes care of all th em when i take one.. try it, you dont know till you try it, all ppl get different side affects from meds..

Good luck.
Donna

 

Re: side effects anti-depressants

Posted by clight on February 26, 2004, at 9:21:17

In reply to Re: side effects anti-depressants allinmymind, posted by crazychickuk on February 26, 2004, at 2:50:58

I experienced heart palpatations on paxil and zoloft. However, Lexapro has not given me palpatations. I think Lexapro has fewer side effects all together. You might give it a try.

CLight

 

Re: side effects anti-depressants allinmymind

Posted by rainyday on February 27, 2004, at 9:47:30

In reply to Re: side effects anti-depressants allinmymind, posted by CareBear04 on February 25, 2004, at 19:44:51

> Beta blockers should take care of the racing heart/heart palpitations. The side effects can vary, as with any other drug. For me, propranolol caused some nausea, depression, lightheadedness, low blood pressure, and cold extremities. I guess the latter two side effects are due to the beta blockers keeping blood from going to your head and hands or something like that, if I remember correctly. I didn't stay on it for very long, but it did take care of my physical anxiety for as long as i was on it. It may be worth a try for you.


I was prescibed beta blockers as migraine treatment, as were 2 other women in my family. In all 3 of us the side effects were similarly extreme: uncontrollable weepiness. It also made me dizzy, caused tingling in hands and feet, and sometimes I would faint if I got up too quickly (i.e., getting out of bed in the morning!! That's not how I like to sleep in!). Not an acceptable side effect, but for many others this medication is just the thing. I heard it's prescribed to concert musicians to lessen hand trembling caused by stage fright.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.